Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 302, NWS Atlanta, GA

July 22, 2015Fannin County, Gilmer County, Murray County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 22, 2015, 5:16 PM EDT for Fannin County, Gilmer County, Murray County, Georgia. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2015, 5:16 PM EDT (21:16 UTC)
Expired
Jul 22, 2015, 6:00 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fannin County, GA, Gilmer County, GA, Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 138 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 5:20 PM EDTTSTM WND DMGChatsworth, GASEVERAL TREES WERE BLOWN DOWN...INCLUDING ON HWY 411 NORTH...HWY 411 SOUTH...AND HWY 52 ALTERNATE.
Jul 22, 5:55 PM EDTTSTM WND DMGEllijay, GASEVERAL TREES WERE BLOWN DOWN IN GILMER COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WUUS52 KFFC 222116
SVRFFC
GAC111-123-213-222200-
/O.NEW.KFFC.SV.W.0302.150722T2116Z-150722T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT WED JUL 22 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GILMER COUNTY IN NORTH CENTRAL GEORGIA...
  NORTHWESTERN FANNIN COUNTY IN NORTH CENTRAL GEORGIA...
  NORTHEASTERN MURRAY COUNTY IN NORTHWESTERN GEORGIA...

* UNTIL 600 PM EDT

* AT 516 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM 10
  MILES SOUTHEAST OF WILDWOOD LAKE TO NEAR ETON TO CHATSWORTH...
  MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHATSWORTH...ELLIJAY...ETON...EAST ELLIJAY...CRANDALL...
  MOUNTAINTOWN...CISCO...TENNGA...FORT MOUNTAIN STATE PARK...
  CONASAUGA LAKE...GREGORY...COLWELL...HIGDON...TAILS CREEK...JONES
  MILL...COHUTTA WILDERNESS AND CHERRY LOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3499 8441 3480 8438 3461 8444 3475 8482
      3487 8478 3499 8479
TIME...MOT...LOC 2116Z 286DEG 24KT 3497 8476 3486 8473 3477 8476 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
648 
WWUS52 KFFC 222131
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT WED JUL 22 2015

GAC111-123-213-222200-
/O.CON.KFFC.SV.W.0302.000000T0000Z-150722T2200Z/
GILMER GA-FANNIN GA-MURRAY GA-
531 PM EDT WED JUL 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WESTERN GILMER...NORTHWESTERN FANNIN AND NORTHEASTERN MURRAY
COUNTIES...

AT 531 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM 10
MILES NORTHEAST OF ETON TO 8 MILES NORTHWEST OF EAST ELLIJAY TO 6
MILES WEST OF ELLIJAY...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELLIJAY...EAST ELLIJAY...HIGDON...TAILS CREEK...MOUNTAINTOWN...JONES
MILL...CONASAUGA LAKE...COLWELL AND CHERRY LOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3480 8438 3461 8444 3471 8472 3482 8467
      3495 8469 3495 8440
TIME...MOT...LOC 2131Z 289DEG 30KT 3489 8461 3478 8458 3469 8461 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:57 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 22, 2:57 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EDT WED JUL 22 2015

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...

SHORT TERM /TODAY THROUGH THURSDAY/... CURRENT RADAR LOOP SHOWS
SHOWERS WITH SOME ISOLATED THUNDERSTORMS MOVING INTO NW GA. WEAK
WEST TO NORTHWEST FLOW IS STILL EXPECTED TO BECOME A LITTLE MORE
ACTIVE OVER THE NEXT 24 HOURS. EXCEPTING TO SEE MORE AREAL COVERAGE
TODAY THAN YESTERDAY WITH THE PRECIPITATION BUT THURSDAY APPEARS TO
BE OUR MOT ACTIVE DAY. DEEPER MOISTURE OVER TN WILL CONTINUE TO SINK
SOUTH INTO GA THROUGH THU AFTERNOON BRINGING A STRONGER SHORT WAVE
AND LIKELY POPS TO THE STATE. ALSO EXPECTING INCREASED INSTABILITY
SO THE MARGINAL RISK AREA SPC HAS OVER ALMOST THE ENTIRE STATE FOR
DAY 2 STILL LOOKS GOOD.  PERSISTENCE ON TEMPS ACROSS CENTRAL GA
LOOKS GOOD WITH SLIGHTLY COOLER TEMPS ACROSS NORTH GA. COOLER TEMPS
CWA WIDE ON THURSDAY DUE TO ADDITIONAL CLOUDS AND PRECIP.

01

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...

NOT MANY CHANGES TO THE PREVIOUS LONG TERM FORECAST. FOR FRIDAY...LARGE
SCALE SYNOPTIC PATTERN WILL BE DOMINATED BY BROAD MID-LEVEL
RIDGING OVER THE SOUTHERN PLAINS...SUPPORTING NORTHWEST FLOW
ALOFT ACROSS THE SOUTHEAST US. A WEAK DISTURBANCE WITHIN THIS
FLOW WILL INTERACT WITH A NEARLY STATIONARY SURFACE BOUNDARY TO
PROVIDE A FOCUS FOR CONVECTIVE DEVELOPMENT...PARTICULARLY ACROSS
THE CENTRAL PORTION OF THE CWA DURING THE AFTERNOON. MEANWHILE...DRIER
AIR WILL BEGIN TO FILTER INTO THE NORTHERN PORTION OF THE CWA.

SATURDAY AND SUNDAY...RELATIVELY TRANQUIL WEATHER EXPECTED AS
SURFACE HIGH PRESSURE RIDGES DOWN THE SPINE OF THE APPALACHIANS
AND H5 RIDGE BEGINS TO BUILD SLIGHTLY EAST OVER THE SOUTHEAST.
RELATIVELY DRIER AIR /PW VALUES 1-1.50INCHES/ SHOULD SUPPRESS
WIDESPREAD CONVECTION...BUT CANNOT RULE OF A FEW DIURNALLY
ENHANCED THUNDERSTORMS WITH THE CONTINUED WARM TEMPERATURES.

MONDAY THROUGH WEDNESDAY...EXPECT A GRADUAL INCREASE IN MOISTURE
DURING THIS PERIOD. POTENT TROUGH MOVING ACROSS NORTHERN ROCKIES
WILL FLATTEN THE PERSISTENT H5 RIDGE AND GENERATE MINOR
PERTURBATIONS IN THE MID LEVEL FLOW PATTERN. GFS AND ECMWF
BOTH INDICATE RIDGE WILL SUPPRESS WIDESPREAD PRECIPITATION FOR
THE MOST PART MONDAY AND TUESDAY...BUT DO EXPECT THESE
DISTURBANCES TO AFFECT THE AREA BY MID WEEK. THEREFORE...EXPECT
POPS TO INCREASE BY WEDNESDAY. WILL ALSO CONTINUE TO MONITOR THE
POTENTIAL FOR A PSUEDO-TROPICAL DISTURBANCE DEVELOPING OFF THE
EAST COAST OF FLORIDA AT THE END OF THE PERIOD...AS INDICATED BY
THE ECMWF.

KOVACIK

&&

.AVIATION...
18Z UPDATE... NO MAJOR CHANGES TO THE FORECAST. VFR CONDITIONS WILL
CONTINUE EXCEPT IN AND AROUND CONVECTIVE DEVELOPMENT THIS AFTERNOON
AND THU AFTERNOON. WINDS EXPECTED TO STAY OUT OF THE NW AT 10KT OR
LESS. NO RESTRICTIONS TO VSBYS EXCEPT IN AND AROUND TSRA ACTIVITY.

//ATL CONFIDENCE...
18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  92  73  91 /  40  50  40  40
ATLANTA         75  89  73  91 /  40  50  40  50
BLAIRSVILLE     69  85  66  86 /  50  60  40  30
CARTERSVILLE    74  87  73  92 /  50  60  40  30
COLUMBUS        77  93  75  93 /  40  50  50  50
GAINESVILLE     72  90  72  90 /  40  60  40  30
MACON           75  94  75  94 /  40  50  50  50
ROME            73  89  72  92 /  50  60  40  30
PEACHTREE CITY  73  90  73  92 /  40  50  40  50
VIDALIA         77  95  76  94 /  40  50  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HARRIS...
HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...MACON...
MARION...MONROE...MONTGOMERY...MUSCOGEE...PEACH...PULASKI...
SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...UPSON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WILCOX...WILKINSON.

&&

SHORT TERM...01
LONG TERM....KOVACIK
AVIATION...01
Hazardous weather outlook, Jul 22, 11:54 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 AM EDT WED JUL 22 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1154 AM EDT WED JUL 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

HEAT ADVISORY IN EFFECT FOR MUCH OF CENTRAL GEORGIA THIS
AFTERNOON INTO EARLY EVENING.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING.

WEATHER HAZARDS EXPECTED...
MAX HEAT INDICES OF 103 TO 109 CAN BE EXPECTED. REFER TO THE HEAT
ADVISORY /ATLNPWFFC/ FOR MORE INFORMATION.

GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL...CAN BE
EXPECTED WITH ANY STRONG THUNDERSTORMS. ISOLATED STORMS COULD
BE SEVERE AND PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

HEAT INDICES AROUND 105 WILL BE POSSIBLE OVER PORTIONS OF CENTRAL
GEORGIA ON THURSDAY.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY.
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH TUESDAY...
MAINLY DURING THE AFTERNOON AND EVENING HOURS. STRONG GUSTY WINDS...
FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 22, 3:45 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT WED JUL 22 2015

GAZ001-222015-
DADE GA-
345 PM EDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DADE COUNTY UNTIL 415 PM
EDT...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JASPER...MOVING EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TRENTON...CLOUDLAND CANYON STATE PARK...MORGANVILLE...COLE CITY...NEW
ENGLAND...WILDWOOD...HOOKER AND STEPHENSVILLE.

LAT...LON 3498 8536 3495 8538 3487 8544 3482 8545
      3481 8546 3483 8549 3488 8559 3497 8560
      3498 8560
TIME...MOT...LOC 1945Z 289DEG 24KT 3502 8562
Special weather statement, Jul 22, 4:13 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT WED JUL 22 2015

GAZ001>003-222045-
DADE GA-CATOOSA GA-WALKER GA-
413 PM EDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR DADE...CATOOSA AND WALKER
COUNTIES UNTIL 445 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
LEADING EDGE OF A  LINE OF STRONG THUNDERSTORMS EXTENDING FROM
LOOKOUT MOUNTAIN TO NEAR CHATTANOOGA VALLEY TO NEAR TRENTON...AND
MOVING SOUTHEAST AT 35 MPH.

  HAZARD...WINDS UP TO 40 MPH.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAFAYETTE...RINGGOLD...FORT OGLETHORPE...ROSSVILLE...CHICKAMAUGA...
LOOKOUT MOUNTAIN...CHATTANOOGA VALLEY...LA FAYETTE...LAKEVIEW...
CHATTANOOGA  VALLEY...GRAYSVILLE...BLUE SPRING...BOYNTON...NOBLE...
CLOUDLAND CANYON STATE PARK...COOPER HEIGHTS...BEAUMONT...INDIAN
SPRINGS...ROCK SPRING AND LINWOOD.

LAT...LON 3487 8505 3486 8506 3482 8507 3481 8512
      3482 8513 3477 8515 3474 8516 3473 8518
      3469 8534 3484 8552 3488 8543 3498 8538
      3499 8499
TIME...MOT...LOC 2012Z 299DEG 32KT 3497 8534 3487 8539 3483 8557
Special weather statement, Jul 22, 4:15 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT WED JUL 22 2015

GAZ019-020-222045-
BARTOW GA-FLOYD GA-
415 PM EDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARTOW AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 445 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF SHANNON...OR 4 MILES
NORTH OF DOWNTOWN ROME...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...KINGSTON...SHANNON AND PINSON.

LAT...LON 3429 8522 3439 8514 3432 8489 3420 8489
      3411 8502
TIME...MOT...LOC 2015Z 296DEG 20KT 3431 8514
Special weather statement, Jul 22, 4:40 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT WED JUL 22 2015

GAZ032-222115-
COBB GA-
440 PM EDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR COBB COUNTY UNTIL 515 PM EDT...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF POWDER SPRINGS...OR 5
MILES WEST OF MARIETTA...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...SMYRNA...KENNESAW...FAIR OAKS...DOBBINS AIR RESERVE
BASE...WHITE WATER PARK...DUE WEST...JIM R MILLER PARK...LOST
MOUNTAIN PARK...MABLETON AND VININGS.

LAT...LON 3392 8471 3400 8465 3395 8445 3387 8447
      3380 8455
TIME...MOT...LOC 2039Z 295DEG 11KT 3393 8466
Special weather statement, Jul 22, 4:45 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT WED JUL 22 2015

GAZ003-004-222115-
CATOOSA GA-WHITFIELD GA-
445 PM EDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CATOOSA AND
NORTHEASTERN WHITFIELD COUNTIES UNTIL 515 PM EDT...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COHUTTA...OR 8 MILES NORTHEAST OF
RINGGOLD...MOVING EAST AT 15 MPH.

  HAZARD...40 TO 50 MPH WIND...NICKEL SIZED HAIL AND FREQUENT CLOUD
           TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...RINGGOLD...VARNELL...TUNNEL HILL...COHUTTA...DAWNVILLE...
BEAVERDALE...RED CLAY S.P. AND APISON.

LAT...LON 3499 8481 3497 8481 3492 8484 3490 8483
      3489 8483 3487 8482 3486 8484 3484 8485
      3483 8485 3481 8486 3480 8484 3478 8487
      3485 8513 3499 8509
TIME...MOT...LOC 2045Z 274DEG 14KT 3499 8498
Special weather statement, Jul 22, 5:07 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT WED JUL 22 2015

GAZ005-222145-
MURRAY GA-
507 PM EDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY COUNTY UNTIL
545 PM EDT...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES SOUTH OF WILDWOOD
LAKE TO NEAR ETON...AND MOVING EAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CHATSWORTH...ETON...CRANDALL...CISCO...TENNGA...FORT MOUNTAIN STATE
PARK...CONASAUGA LAKE...GREGORY AND SUMAC.

LAT...LON 3486 8462 3479 8461 3478 8464 3474 8465
      3479 8485 3480 8484 3481 8486 3486 8484
      3487 8482 3489 8483 3490 8483 3492 8484
      3497 8481 3499 8481 3499 8462
TIME...MOT...LOC 2107Z 271DEG 21KT 3500 8482 3482 8487

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:24 PM EDTSpecial Weather StatementFFCMeriwether36 min
Jul 21, 8:36 PM EDTSpecial Weather StatementFFCClayton, Fayette, Spalding24 min
Jul 21, 8:55 PM EDTSpecial Weather StatementFFCHarris35 min
Jul 21, 8:59 PM EDTSpecial Weather StatementFFCSpalding31 min
Jul 21, 9:19 PM EDTSpecial Weather StatementFFCHeard26 min
Jul 21, 9:29 PM EDTSpecial Weather StatementFFCTalbot31 min
Jul 21, 9:43 PM EDTSpecial Weather StatementFFCCoweta32 min
Jul 21, 9:59 PM EDTSpecial Weather StatementFFCTalbot31 min
Jul 22, 4:02 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 34 more16 hr
Jul 22, 3:45 PM EDTSpecial Weather StatementFFCDade30 min
Jul 22, 4:13 PM EDTSpecial Weather StatementFFCCatoosa, Walker32 min
Jul 22, 4:15 PM EDTSpecial Weather StatementFFCFloyd30 min
Jul 22, 4:40 PM EDTSpecial Weather StatementFFCCobb35 min
Jul 22, 4:45 PM EDTSpecial Weather StatementFFCWhitfield30 min
Jul 22, 5:07 PM EDTSpecial Weather StatementFFCMurray38 min
Jul 22, 5:31 PM EDTSpecial Weather StatementFFCCrisp29 min
Jul 22, 5:41 PM EDTSpecial Weather StatementFFCGordon34 min
Jul 22, 5:52 PM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Pickens38 min
Jul 22, 6:13 PM EDTSpecial Weather StatementFFCPickens32 min
Jul 22, 6:17 PM EDTSpecial Weather StatementFFCHarris, Troup28 min
Jul 22, 6:32 PM EDTSpecial Weather StatementFFCDouglas28 min
Jul 22, 6:47 PM EDTSpecial Weather StatementFFCHarris28 min
Jul 22, 6:59 PM EDTSpecial Weather StatementFFCClayton31 min
Jul 22, 7:25 PM EDTSpecial Weather StatementFFCTalbot35 min
Jul 22, 7:32 PM EDTSpecial Weather StatementFFCClayton28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.